MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Cardiomyopathy (1764); Cellulitis (1768); Hyperglycemia (1905); Myocardial Infarction (1969); Elevated ketones/Diabetic Ketoacidosis (2364); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 17-jan-2022, abbott point of care was contacted by a customer regarding act celite cartridges that yielded discrepant results on an 59 year old female patient with inferior stemi and ongoing chest pain.The patient was known to be on meth, had gangrene and their cbc shows high platelets of 464.New information was received 20-jan-2022 providing times and testing that was performed.There was no additional patient information available at the time of this report.Return product is not available for investigation.(b)(6).Per i-stat system manual (art: 714185-00q), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on (b)(6) 2022.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ag (product complaint level 2 and level 3 investigation procedure).Returned cartridge testing did not reproduce the customer's observation of qcc 44 or 46.No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key13415717
Report Number2245578-2022-00018
Device Sequence Number5232532
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Catalogue Number03P86-25
Device Lot NumberR21281A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale